MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Model Number 82-8804PL
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 05/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a certas valve (828804pl) was implanted on (b)(6) 2020.The patient had shunt malfunction symptoms (unknown symptoms).A surgical exploration was performed and cerebrospinal fluid leakage was noted at the distal end valve.The valve was removed and replaced on (b)(6) 2020.The patient was doing well and discharged.
 
Additional Manufacturer Narrative
The certas valve (id 828804pl) was returned for evaluation.Device history record (dhr) - the product code 82-8804pl with lot 4380970, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 6.The valve was visually inspected; the needle guard was raised and needle holes in the needle chamber were noted.The valve was hydrated.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve passed the test for programming, occlusion, reflux and pressure.The needle chamber was dismantled; the needle guard was bent, and glue traces were noted on the needle guard and the silicone base.No root cause could be determined as the technician could not confirm any csf leakage at the distal end of valve as reported by the customer at the time of investigation.The root cause for the, for the raised needle guard noted during the investigation is due to wrong handling as noted in the ifu: do not fold or bend the valve, folding or bending might cause rupture of the silicone housing, needle guard disc dislodgement or occlusion of the fluid pathway.The possible root cause for the issue reported by the customer could be due to leakage from the distal catheter (no catheter was returned for investigation) as shown in the investigation no leakage at the distal end was noted with the valve.
 
Event or Problem Description
N/a.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14566119
Report Number3013886523-2022-00232
Device Sequence Number12237379
Product Code JXG
UDI-Device Identifier10886704079040
UDI-Public(01)10886704079040(17)241231(10)4380970
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number82-8804PL
Device Catalogue Number828804PL
Device Lot Number4380970
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown